Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Quad Cities, IA

April 30, 2010Des Moines County, Henry County, Lee County, Iowa; Henderson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 30, 2010, 3:00 PM CDT for Des Moines County, Henry County, Lee County, Iowa; Henderson County, Illinois. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 3:00 PM CDT (20:00 UTC)
Expired
Apr 30, 2010, 3:40 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 3:00 PM CDTHAIL 0.75Donnellson, IAHAIL COVERS THE GROUND.
Apr 30, 3:05 PM CDTTSTM WND DMGW Donnellson, IASMALL BRANCHES DOWN. TIME ESTIMATED.
Apr 30, 3:05 PM CDTTSTM WND GST 60W Donnellson, IA50 TO 60 MPH. TIME ESTIMATED.
Apr 30, 3:05 PM CDTHAIL 0.75W Donnellson, IATIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 10:20 AM CDTSevere Thunderstorm WatchSPC5 hr
Apr 30, 1:05 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS53 KDVN 302000
SVRDVN
IAC057-087-111-ILC071-302100-
/O.NEW.KDVN.SV.W.0039.100430T2000Z-100430T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN HENRY COUNTY IN SOUTHEAST IOWA...
  LEE COUNTY IN SOUTHEAST IOWA...
  NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 400 PM CDT.

* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR CROTON...OR 13 MILES NORTH OF KAHOKA...AND
  MOVING NORTHEAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. PAUL...PILOT GROVE...FRANKLIN AND WEST POINT AROUND 305 PM
  CDT...
  9 MILES NORTHWEST OF DENMARK AROUND 310 PM CDT...
  LOWELL...DANVILLE AND 9 MILES NORTHWEST OF MIDDLETOWN AROUND 315 PM
  CDT...
  NEW LONDON AROUND 320 PM CDT...
  6 MILES NORTHWEST OF MEDIAPOLIS AROUND 330 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4056 9169 4058 9169 4059 9172 4070 9171
      4107 9131 4107 9079 4093 9079 4064 9116
      4063 9131 4060 9138 4057 9141 4055 9141
      4052 9138 4048 9137 4045 9138 4042 9143
TIME...MOT...LOC 2000Z 213DEG 61KT 4066 9161
WIND...HAIL 60MPH 1.50IN

$$

MCCLURE
4 follow-up statements
752 
WWUS53 KDVN 302006
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 PM CDT FRI APR 30 2010

IAC057-087-111-ILC071-302100-
/O.CON.KDVN.SV.W.0039.000000T0000Z-100430T2100Z/
LEE IA-DES MOINES IA-HENRY IA-HENDERSON IL-
306 PM CDT FRI APR 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN HENDERSON...SOUTHEASTERN HENRY...DES MOINES AND LEE
COUNTIES...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND GOLF BALL SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR DONNELLSON...OR 11 MILES WEST OF FORT
MADISON...MOVING NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GEODE STATE PARK AND LOWELL AROUND 315 PM CDT...
  DANVILLE...NEW LONDON...PRARIE GROVE AND MIDDLETOWN AROUND 320 PM
  CDT...
  PLEASANT GROVE...YARMOUTH...DODGEVILLE AND SPERRY AROUND 325 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4056 9169 4058 9169 4059 9172 4070 9171
      4107 9131 4107 9079 4093 9079 4064 9116
      4063 9131 4060 9138 4057 9141 4055 9141
      4052 9138 4048 9137 4045 9138 4042 9143
TIME...MOT...LOC 2006Z 213DEG 61KT 4070 9151
WIND...HAIL 70MPH 1.75IN

$$

MCCLURE
867 
WWUS53 KDVN 302013
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT FRI APR 30 2010

IAC057-087-111-ILC071-302100-
/O.CON.KDVN.SV.W.0039.000000T0000Z-100430T2100Z/
LEE IA-DES MOINES IA-HENRY IA-HENDERSON IL-
313 PM CDT FRI APR 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN HENDERSON...SOUTHEASTERN HENRY...DES MOINES AND LEE
COUNTIES...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR WEST POINT...OR 10 MILES NORTHWEST OF FORT
MADISON...MOVING NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DANVILLE...PRARIE GROVE...MIDDLETOWN AND NEW LONDON AROUND 320 PM
  CDT...
  PLEASANT GROVE...DODGEVILLE...SPERRY AND YARMOUTH AROUND 325 PM
  CDT...
  MEDIAPOLIS AND GARLAND AROUND 330 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4056 9169 4058 9169 4059 9172 4070 9171
      4107 9131 4107 9079 4093 9079 4064 9116
      4063 9131 4060 9138 4057 9141 4055 9141
      4052 9138 4048 9137 4045 9138 4042 9143
TIME...MOT...LOC 2013Z 213DEG 61KT 4079 9140
WIND...HAIL 60MPH 1.00IN

$$

MCCLURE
545 
WWUS53 KDVN 302022
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT FRI APR 30 2010

ILC071-302032-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-100430T2100Z/
HENDERSON IL-
322 PM CDT FRI APR 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDERSON COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4069 9134 4091 9149 4092 9147 4107 9131
      4107 9096 4102 9096 4077 9126
TIME...MOT...LOC 2022Z 213DEG 61KT 4092 9128

$$

IAC057-087-111-302100-
/O.CON.KDVN.SV.W.0039.000000T0000Z-100430T2100Z/
LEE IA-DES MOINES IA-HENRY IA-
322 PM CDT FRI APR 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN HENRY...DES MOINES AND NORTHEASTERN LEE COUNTIES...

AT 319 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.
 THIS STORM WAS LOCATED APPROXIMATELY NEAR DANVILLE...OR 11 MILES
NORTHWEST OF BURLINGTON...MOVING NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDIAPOLIS...GARLAND...KOSSUTH AND 8 MILES NORTHWEST OF KINGSTON
  AROUND 330 PM CDT...
  NORTHFIELD AROUND 335 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4069 9134 4091 9149 4092 9147 4107 9131
      4107 9096 4102 9096 4077 9126
TIME...MOT...LOC 2022Z 213DEG 61KT 4092 9128
WIND...HAIL 60MPH 1.00IN

$$

MCCLURE
405 
WWUS53 KDVN 302040
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT FRI APR 30 2010

IAC057-087-111-302050-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-100430T2100Z/
LEE IA-DES MOINES IA-HENRY IA-
340 PM CDT FRI APR 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY...DES
MOINES AND NORTHEASTERN LEE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING QUARTER SIZE
HAIL HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4069 9134 4091 9149 4092 9147 4107 9131
      4107 9096 4102 9096 4077 9126
TIME...MOT...LOC 2040Z 213DEG 61KT 4117 9105

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:20 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 30, 12:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1220 PM CDT FRI APR 30 2010

.DISCUSSION...PRELIMINARY...
THIS PRODUCT HAS BEEN SENT EARLY DUE TO IMPENDING SEVERE WEATHER.
VERY STRONG SHEAR...MODEST INSTABILITY...AND EXCEPTIONALLY STRONG
FORCING WILL CONTINUE TO DRIVE STRONG TO SEVERE CONVECTION ALONG AND
JUST BEHIND THE COLD FRONT THROUGH LATE EVENING OVER THE CWA. A
MODERATE RISK FOR SEVERE STORMS...WITH THE PRIMARY THREAT BEING
DAMAGING WINDS WILL BE FOUND OVER THE AREA UNTIL MID EVENING...WHEN
THE ATMOSPHERE STABILIZES THROUGH A SUFFICIENTLY DEEP LAYER TO
PREVENT DOWNDRAFTS FROM PUNCHING THROUGH TO THE SURFACE. BY
00Z...THE LIKELY MODE OF CONVECTION WILL BE A SEVERE SQUALL
LINE...WITH TORNADO POTENTIAL CONTINUING ON ANY DISCRETE CELLS AHEAD
OF IT...AND THROUGH ANY NOTCHES IN THE LINE. A FAST MOVEMENT OF
CELLS NORTHEAST AT 50 TO 70 MPH WILL CONTINUE...WITH A SLOWER
EASTWARD TRANSLATION EXPECTED AS FORCING AND FRONT MOVE EAST.
STORMS AND RAINFALL SHOULD BE LARGELY DONE BY MIDNIGHT IN THE EAST.

SATURDAY CONTINUES TO LOOK BREEZY AND PARTLY TO MOSTLY SUNNY...THEN
CLOUDING UP TOWARD LATE AFTERNOON AND EVENING. ANOTHER STRONG WAVE
OF UPPER ENERGY AND ASSOCIATED SURFACE LOW PRESSURE IS STILL
EXPECTED TO CLIP AT LEAST THE SOUTHEAST 1/2 OF THE CWA SATURDAY
NIGHT....WITH LIGHT TO MODERATE RAINFALL AMOUNTS.

NO MAJOR CHANGES MADE TO THE FORECAST BEYOND SUNDAY...AS THE ECMWF
CONTINUES TO BE PREFERRED TO THE GFS AND NAM. THIS MORE OR LESS
INDICATES A MILD FORECAST...WITH THE NEXT CHANCE FOR SIGNIFICANT
RAINFALL BY THURSDAY NIGHT AND FRIDAY.
..ERVIN..

&&
.AVIATION...
VFR CONDITIONS WILL ERODE QUICKLY FROM THE SOUTHWEST THROUGH 22Z
THIS AFTERNOON WITH APPROACHING VERY FAST MOVING THUNDERSTORMS OUT
OF NORTHERN MO. VERTICAL WIND PROFILES SUGGEST VERY TURBULENT
AIRMASS ALOFT FROM 2K-12000 FT AGL...BUT GENERALLY UNIDIRECTIONAL
FROM THE SOUTHWEST. PRIME CONVECTION WINDOW IMPACTING THE TERMINALS
LOOKS TO BE FROM 22Z FRI THROUGH 03Z SAT. STORMS MAY MIX DOWN WIND
GUSTS OVER 50 KTS FROM THE WEST TO SOUTHWEST AT BRL AND MLI AROUND
00Z SAT. AFTER STORMS EXIT...EXPECT SOUTHWEST SFC WINDS FROM 220-250
DEGREES AT 10-15 KTS AND CIGS RISING ABOVE 5K FT.      ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

ERVIN/12
Hazardous weather outlook, Apr 30, 5:28 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 AM CDT FRI APR 30 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
528 AM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. LARGE HAIL AND
DAMAGING WIND WILL BE THE PRIMARY THREATS...WITH TORNADOES
POSSIBLE AS WELL. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
AREA IN A SLIGHT RISK.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND MID
AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. DEEP...STRONG
WIND SHEAR AND MODERATE INSTABILITY WILL BE SUFFICIENT TO PRODUCE
SCATTERED SUPERCELL THUNDERSTORMS. SOME OF THESE STORMS MAY BE
CAPABLE OF PRODUCING VERY LARGE HAIL OVER 2 INCHES IN DIAMETER...
WIND GUSTS OVER 60 MPH AND POSSIBLE TORNADOES...PRIMARILY LATE
AFTERNOON WEST OF THE MISSISSIPPI RIVER. AFTER 7 PM...THE MAIN
SEVERE WEATHER THREAT WILL SPREAD INTO ILLINOIS AND LIKELY
TRANSITION TO DAMAGING WINDS...HEAVY DOWNPOURS AND HAIL AROUND 1
INCH IN DIAMETER AS STORMS ORGANIZE INTO MORE LINEAR COMPLEXES.
THUNDERSTORMS ARE EXPECTED TO EXIT EAST OUT OF MOST OF WEST
CENTRAL AND NORTHWEST ILLINOIS AFTER 1 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT...PRIMARILY
SOUTH OF HIGHWAY 34. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DLS

In the hours before

Local storm report, Apr 30, 2:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     1 NW DEWITT             41.83N 90.56W
04/30/2010  E50 MPH          CLINTON            IA   NWS EMPLOYEE

            ALSO HAD PEA HAIL.

&&

ERVIN
Local storm report, Apr 30, 2:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     1 SE ROCHESTER          41.66N 91.15W
04/30/2010                   CEDAR              IA   BROADCAST MEDIA

            TREES AND BRANCHES DOWN JUST SOUTHEAST OF TOWN. REPORT
            FROM KCRG. TIME ESTIMATED.

&&
Local storm report, Apr 30, 2:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     4 S DUBUQUE             42.45N 90.69W
04/30/2010  E50 MPH          DUBUQUE            IA   TRAINED SPOTTER

&&

MAS
Local storm report, Apr 30, 2:34 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
234 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND GST     DUBUQUE                 42.50N 90.69W
04/30/2010  E45 MPH          DUBUQUE            IA   TRAINED SPOTTER

            ALSO REPORTS PEA HAIL AND TORRENTIAL RAIN.

&&

ERVIN
Local storm report, Apr 30, 2:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
04/30/2010  M51.00 MPH       DUBUQUE            IA   ASOS

&&
Local storm report, Apr 30, 2:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 N DUBUQUE REGIONAL AI 42.41N 90.72W
04/30/2010                   DUBUQUE            IA   TRAINED SPOTTER

            SEMI TRUCK AND TRAILER BLOWN INTO MEDIAN OF HIGHWAY 61.
            TIME TAKEN FROM PEAK WIND OBSEVERED AT AIRPORT.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:16 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren59 min
Apr 30, 12:30 PM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Johnson, Keokuk, Washington60 min
Apr 30, 1:06 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa, Washington54 min
Apr 30, 1:24 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn, Louisa, Muscatine52 min
Apr 30, 1:45 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott60 min
Apr 30, 2:24 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson38 min
Apr 30, 5:03 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island, Warren57 min
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningDVNBureau, Carroll, Henry, Stephenson, Whiteside33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.